Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 593, NWS Norman, OK

July 2, 20174 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 2, 2017, 3:19 PM CDT for 4 counties in Oklahoma. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2017, 3:19 PM CDT (20:19 UTC)
Expired
Jul 2, 2017, 4:00 PM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Lincoln County, OK, Logan County, OK, Noble County, OK, Payne County, OK

The radar

The Norman radar (KTLX), 98 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 3:24 PM CDTTSTM WND GST 602 Nne Coyle, OK
Jul 2, 3:30 PM CDTTSTM WND DMGStillwater, OK12-INCH DIAMETER TREE DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

610 
WUUS54 KOUN 022019
SVROUN
OKC081-083-103-119-022100-
/O.NEW.KOUN.SV.W.0593.170702T2019Z-170702T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
319 PM CDT SUN JUL 2 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northern Lincoln County in central Oklahoma...
  Southeastern Noble County in northern Oklahoma...
  Northeastern Logan County in central Oklahoma...
  Payne County in central Oklahoma...

* Until 400 PM CDT

* At 318 PM CDT, severe thunderstorms were located along a line
  extending from near Orlando to near Tryon to near Chandler, moving 
  northeast at 35 mph. Strong winds may occur anywhere along this 
  line of storms. The most likely area for large hail is currently 
  with a storm near Chandler.

  HAZARD...70 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Stillwater, Cushing, Perry, Chandler, Perkins, Stroud, Langston,
  Yale, Davenport, Morrison, Carney, Glencoe, Tryon, Ripley, Agra,
  Coyle, Red Rock, Mulhall, Orlando and Kendrick.

This includes the following highways...
 Interstate 35 between mile markers 166 and 189.
 Interstate 44 between mile markers 163 and 182.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3649 9703 3633 9703 3633 9692 3625 9692
      3624 9682 3616 9682 3616 9662 3569 9662
      3562 9685 3612 9755 3616 9750 3617 9746
      3620 9746 3654 9710
TIME...MOT...LOC 2018Z 235DEG 30KT 3612 9741 3586 9697 3568 9686 

HAIL...1.25IN
WIND...70MPH
 
$$

..speg.
2 follow-up statements
163 
WWUS54 KOUN 022049
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
349 PM CDT SUN JUL 2 2017

OKC083-022058-
/O.CAN.KOUN.SV.W.0593.000000T0000Z-170702T2100Z/
Logan OK-
349 PM CDT SUN JUL 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved into Lincoln and 
Payne Counties. Therefore, the warning has been cancelled for Logan 
County.

LAT...LON 3649 9703 3633 9703 3633 9692 3625 9692
      3624 9682 3616 9682 3616 9662 3569 9662
      3562 9685 3594 9704 3621 9732
TIME...MOT...LOC 2048Z 213DEG 30KT 3624 9713 3610 9685 3570 9667 

$$

OKC081-103-119-022100-
/O.CON.KOUN.SV.W.0593.000000T0000Z-170702T2100Z/
Lincoln OK-Noble OK-Payne OK-
349 PM CDT SUN JUL 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN LINCOLN...SOUTHEASTERN NOBLE AND PAYNE COUNTIES...

At 348 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Lake Mcmurtry to 6 miles
northeast of Ripley to 3 miles south of Stroud, moving northeast at
35 mph. Tree damage has been reported in Stillwater.

HAZARD...70 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Stillwater, Cushing, Chandler, Perkins, Stroud, Yale, Davenport,
Morrison, Glencoe, Tryon, Ripley, Agra, Kendrick, Lake Carl
Blackwell, Lake Mcmurtry, Sooner Lake, Quay, Avery, Ingalls and
Parkland.

This includes Interstate 44 between mile markers 166 and 182.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3649 9703 3633 9703 3633 9692 3625 9692
      3624 9682 3616 9682 3616 9662 3569 9662
      3562 9685 3594 9704 3621 9732
TIME...MOT...LOC 2048Z 213DEG 30KT 3624 9713 3610 9685 3570 9667 

HAIL...1.25IN
WIND...70MPH
 
$$

..speg.
434 
WWUS54 KOUN 022100
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
400 PM CDT SUN JUL 2 2017

OKC081-103-119-022108-
/O.EXP.KOUN.SV.W.0593.000000T0000Z-170702T2100Z/
Lincoln OK-Noble OK-Payne OK-
400 PM CDT SUN JUL 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN...
SOUTHEASTERN NOBLE AND PAYNE COUNTIES WILL EXPIRE AT 400 PM CDT...
            
The storms which prompted the warning have weakened below severe 
limits, therefore the warning will be allowed to expire. However 
gusty winds and frequent lightning are still possible with these 
thunderstorms. In addition, a severe thunderstorm warning remains in 
effect for southeastern Lincoln County until 415 pm.

LAT...LON 3649 9703 3633 9703 3633 9692 3625 9692
      3624 9682 3616 9682 3616 9662 3569 9662
      3562 9685 3594 9704 3621 9732
TIME...MOT...LOC 2058Z 235DEG 30KT 3629 9705 3615 9677 3575 9659 

$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:16 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 2, 2:16 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Norman OK
216 PM CDT Sun Jul 2 2017

.DISCUSSION...
Rain chances and location of said rain continues to be main
challenge moving forward the next several days.

MCV moving across southwest toward central Oklahoma expected to
be mechanism for development of scattered convection across
portions of central into southeast Oklahoma this afternoon and
evening. Sufficient instability exists for a few marginally severe
storms, but should be more multicell and pulse as wind shear
remains very weak.

As we move through the next several days it will be tough
to really nail down timing and locations, much like today will
likely be driven by small scale features that will not show
themselves on scales that models are able to get a handle on.
Therefore will have to cont to follow the signals the models do
pick up on. The first of which is a minor shortwave that drop
southeast out of the high plains of CO overnight. This will aid in
development of complex of storms that may move back into western
Oklahoma overnight and approach central Oklahoma toward morning.
This feature then continue to drift south/southeast keeping better
rain chances in areas near and northeast of the OKC metro
Tuesday.

Next feature will be shortwave that drops south through Plains
Tuesday night into Wednesday, which may provide one more day with
chance of rain come Wednesday.

After this we begin to come under the influence of upper ridge
that build north and northeast into central Rockies into the
central Plains. This will likely shut off the better rain chances
and leave us with hot and muggy weather by the end of the week
into next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  90  73  90 /  30  30  40  30
Hobart OK         71  93  73  95 /  30  30  30  20
Wichita Falls TX  74  95  75  96 /  20  30  20  20
Gage OK           69  93  68  93 /  30  20  40  20
Ponca City OK     70  88  71  87 /  40  30  60  40
Durant OK         74  91  74  91 /  60  30  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

26/30
Hazardous weather outlook, Jul 2, 12:02 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1202 PM CDT Sun Jul 2 2017

OKZ004>048-050>052-TXZ083>090-031715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1202 PM CDT Sun Jul 2 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorms are expected to develop again this afternoon, mainly
east of a line from Alva to Clinton to Hobart Oklahoma to Seymour
Texas. Some of these storms could become strong or marginally
severe. Additional thunderstorms are possible across northern
Oklahoma after midnight as storms move southeast from the Colorado
high plains. Locally heavy rainfall will accompany will be
possible both this afternoon and overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Scattered thunderstorms are possible Monday though Thursday at
times. Strong to marginally severe storms will be possible again
on Monday and Tuesday, mainly across northern and central
Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 2, 2:16 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
216 PM CDT SUN JUL 2 2017

OKZ026-021945-
Lincoln OK-
216 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR Lincoln County Until 245 PM
CDT...

AT 215 PM CDT, a strong thunderstorm was located near Wellston,
moving northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...

LAT...LON 3557 9707 3566 9714 3591 9693 3570 9673
TIME...MOT...LOC 1915Z 231DEG 17KT 3566 9706

..speg.
Special weather statement, Jul 2, 2:25 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
225 PM CDT SUN JUL 2 2017

OKZ025-022000-
Oklahoma OK-
225 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR Oklahoma County Until 300 PM
CDT...

AT 224 PM CDT, A line of strong thunderstorms were reported along a
line extending from north Oklahoma City to near Choctaw, moving
northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3537 9725 3538 9730 3558 9762 3573 9752
      3572 9714 3545 9714
TIME...MOT...LOC 1924Z 219DEG 26KT 3560 9750 3547 9729

..speg.
Local storm report, Jul 2, 2:45 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT SUN JUL 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             WELLSTON                35.70N 97.06W
07/02/2017  E1.00 INCH       LINCOLN            OK   EMERGENCY MNGR

&&
Special weather statement, Jul 2, 2:47 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
247 PM CDT SUN JUL 2 2017

OKZ006-007-022015-
Alfalfa OK-Grant OK-
247 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Alfalfa and western
Grant Counties Until 315 PM CDT...

AT 245 PM CDT, strong thunderstorms were along a line extending from
4 miles northwest of Pond Creek to near Great Salt Plains Lake,
moving northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3695 9760 3659 9778 3659 9832 3695 9823
TIME...MOT...LOC 1945Z 210DEG 31KT 3670 9787 3672 9817

30
Special weather statement, Jul 2, 2:48 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
248 PM CDT SUN JUL 2 2017

OKZ040-041-046-022015-
Carter OK-Garvin OK-Murray OK-
248 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter...south
central Garvin and northwestern Murray Counties Until 315 PM CDT...

AT 247 PM CDT, a strong thunderstorm was located near Graham, moving
northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3433 9732 3432 9756 3462 9745 3461 9719
TIME...MOT...LOC 1947Z 210DEG 31KT 3438 9744

30
Special weather statement, Jul 2, 3:12 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
312 PM CDT SUN JUL 2 2017

OKZ007-008-022045-
Kay OK-Grant OK-
312 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR western Kay and Grant Counties
Until 345 PM CDT...

AT 310 PM CDT, strong thunderstorms were along a line extending from
6 miles northwest of Jefferson to near Lamont to near Tonkawa, moving
north at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3662 9725 3662 9750 3665 9799 3700 9805
      3700 9717
TIME...MOT...LOC 2010Z 179DEG 27KT 3676 9789 3673 9753 3671 9734

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:13 AM CDTSpecial Weather StatementOUNHarmon47 min
Jul 2, 4:57 AM CDTSpecial Weather StatementOUNHarmon48 min
Jul 2, 5:25 AM CDTSpecial Weather StatementOUNBeckham, Greer, Jackson20 min
Jul 2, 5:45 AM CDTSpecial Weather StatementOUNBeckham, Greer, Jackson30 min
Jul 2, 2:12 PM CDTSpecial Weather StatementOUNAlfalfa33 min
Jul 2, 2:16 PM CDTSpecial Weather StatementOUNLincoln29 min
Jul 2, 2:22 PM CDTSevere Thunderstorm WarningOUNLincoln38 min
Jul 2, 2:25 PM CDTSpecial Weather StatementOUNOklahoma35 min
Jul 2, 2:47 PM CDTSpecial Weather StatementOUNGrant28 min
Jul 2, 2:48 PM CDTSpecial Weather StatementOUNCarter27 min
Jul 2, 2:48 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma42 min
Jul 2, 2:59 PM CDTSevere Thunderstorm WarningOUNLincoln46 min
Jul 2, 3:00 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole30 min
Jul 2, 3:10 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray50 min
Jul 2, 3:12 PM CDTSpecial Weather StatementOUNGrant33 min
Jul 2, 3:17 PM CDTSevere Thunderstorm WarningOUNGrant, Kay43 min
Jul 2, 3:29 PM CDTSevere Thunderstorm WarningOUNLincoln, Pontotoc, Pottawatomie, Seminole46 min
Jul 2, 3:34 PM CDTAreal Flood AdvisoryOUNLincoln3 hr
Jul 2, 3:51 PM CDTSpecial Weather StatementOUNLincoln24 min
Jul 2, 3:58 PM CDTSevere Thunderstorm WarningOUNGrant29 min
Jul 2, 4:02 PM CDTAreal Flood AdvisoryOUNPottawatomie, Seminole3 hr
Jul 2, 4:14 PM CDTSpecial Weather StatementOUNPontotoc31 min
Jul 2, 4:18 PM CDTFlash Flood WarningOUNSeminole3 hr
Jul 2, 4:19 PM CDTSpecial Weather StatementOUNSeminole26 min
Jul 2, 4:22 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray, Pontotoc53 min
Jul 2, 4:24 PM CDTSpecial Weather StatementOUNJefferson36 min
Jul 2, 4:25 PM CDTSpecial Weather StatementOUNKay50 min
Jul 2, 4:51 PM CDTSpecial Weather StatementOUNCoal, Hughes24 min
Jul 2, 4:54 PM CDTSpecial Weather StatementOUNCarter, Love36 min
Jul 2, 4:56 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc49 min
Jul 2, 5:02 PM CDTSevere Thunderstorm WarningOUNCarter, Love32 min
Jul 2, 5:10 PM CDTAreal Flood AdvisoryOUNKay3 hr
Jul 2, 5:28 PM CDTSevere Thunderstorm WarningOUNCarter, Murray47 min
Jul 2, 5:42 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston, Pontotoc48 min
Jul 2, 6:10 PM CDTSpecial Weather StatementOUNMcClain50 min
Jul 2, 6:12 PM CDTSpecial Weather StatementOUNGarfield33 min
Jul 2, 6:17 PM CDTFlash Flood WarningOUNCoal, Murray, Pontotoc6 hr
Jul 2, 6:19 PM CDTSpecial Weather StatementOUNCarter41 min
Jul 2, 6:22 PM CDTSevere Thunderstorm WarningOUNCarter, Love38 min
Jul 2, 6:26 PM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc49 min
Jul 2, 6:35 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Stephens40 min
Jul 2, 6:35 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Stephens40 min
Jul 2, 6:42 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray48 min
Jul 2, 6:45 PM CDTSpecial Weather StatementOUNLove45 min
Jul 2, 6:53 PM CDTFlash Flood WarningOUNCoal6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.